Heavy Rain, Bond
- When
- January 5, 10:00 AM CST to 5:00 PM CST
- Where
- Bond County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Rainfall of 3 to 6 inches over the past 4 to 5 days caused general flooding across the area. Many small streams and creeks flooded throughout the region.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Rainfall of 3 to 6 inches over the past 4 to 5 days caused general flooding across the area. Many small streams and creeks flooded throughout the region. Numerous roads were flooded and were closed due to the flooded streams or excessive ponding of water from the rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 5, 4:50 AM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CST WED JAN 5 2005
.DISCUSSION...
CURRENTLY...09Z MSAS DATA INDICATES FNTL BDRY FM LWR OH VLY THRU
SERN MO AND NWRN AR TO SERN OK. SFC WAVE HAS DVLPD ALG THIS FNT
NR NWRN AR AND IS SLOLY MOVG NEWD ALG FNT TWDS SRN MO. TGT TEMP
GRAD EXISTS ACRS FA...WITH 32F ISOTHERM EXTDG ROUGHLY FM JUST S OF
KUIN-KSZL. RADAR MOSAIC SHOWS LRG AREA OF PCPN HAS DVLPD ALG I-70
CORR IN IL THRU MO THEN CURVING SWWD THRU SERN KS AND OK. THIS
MASS OF PCPN IS IN ASSOC WITH SFC WAVE AND WL CONT TO BLD INTO FA
THRU-OUT MRNG HRS AS WAVE PASSES DIRECTLY TO THE S BY MIDDAY.
00Z MDLS CONT TO BE IN DECENT AGRMT FOR THE DURATION OF THIS STM
AND THRU 48HRS...BUT THEN DIVERGE SOME ON HOW TO HANDLE NXT FNT AS
IT MOVS TWDS FA ON FRI NGT/SAT. L/W TROF OVR WRN NOAM RMNS THE
DOMINANT FEATURE CONTG TO EJECT PARADE OF S/WVS TWDS THE MID MS
VLY THRU THE RMNDR OF THIS WK. FIRST S/WV MOVS THRU OUR RGN BY
ERL AFTN...WITH MAIN S/WV THEN MOVG THRU PRIMARILY NRN AREAS THIS
EVNG...AND THEN MDLS DIVERGE ON THIRD DISTURBANCE...WITH GFS THE
ONLY ONE TO SHOW A VORT CNTR OF ANY SUBSTANTIAL STRENGTH...WITH
THE ETA MUCH WKR. WENT PRIMARILY ETA SOLN FOR THIS FCST...BUT
WHERE MDLS DIVERGED LATE THIS WK...FLWD A COMP SOLN.
FOR TDA...BULK OF PCPN SHD FLW I-70 CORR...AND THIS IS WHERE MUCH
OF THE MAIN FLOODING POTNL LIES...SINCE THIS IS WHERE MUCH OF THE
HVY PCPN FELL THE PAST FEW DAYS. HOWEVER...STILL LOOKING AT
SIGFNT QPF ACRS NRN FA...WHERE LARGE AND DP WARM LYR ON MDL VERT
THERMAL PROFILES AND SUB-FRZG TEMPS AT SFC WL RESULT IN HVY ICE
ACCUMS OF A HALF INCH OR GREATER. ELSEWHERE...IT WL VERY MUCH
MATTER WHERE 32F ISOTHERM ENDS UP...SEPARATING R FM ZR. THINK 32F
ISOTHERM WL MAKE LTL PROGRESS THRU MRNG COMPARED TO WHERE IT IS
NOW...BUT AS SFC WAVE PASSES TO OUR S...AND SFC WNDS BGN TO BCK
MORE NLY AND THEN NWLY...SHD SEE CDR AIR HV BTR TIME AT
PENETRATING SEWD THRU FA...AND DURG AFTN XPCT TO SEE 32F ISOTHERM
PUSH SEWD AT A FASTER RATE. DURG THE AFTN HRS WL ALSO SEE WARM
LYR ALFT BCM MORE SHLW AND CD LYR BLO BGN TO DPN. THIS WL RESULT
IN MORE MIXED PCPN TYPES...WITH SLEET BCMG MIXED WITH THE ZR/R AND
IN SOME PLACES IN THE FAR NWRN CORNER OF FA LATE...SNOW WL BE
INTRODUCED. HV KEPT ICE STORM WARNING FOR NRN FA FM PREV
SHIFTS...BUT CONVERTED FZRA ADVSRY TO THE S TO A WINTER WX ADVSRY
AND EXPANDED IT MORE TO THE S ACRS LARGER PRTNS OF CNTRL MO WITH
XPCTD PROGRESS OF 32F ISOTHERM INTO THAT RGN THIS AFTN. DUE TO
THE POTPOURRI OF WX-TYPES TO MAKE TRAVEL A HASSLE/NUISANCE...WENT
WITH WINTER WX ADVSRY INSTEAD.
FOR TNGT...WITH DRY SLOT XPCTD TO NOSE INTO CNTRL MO BY ERL THIS
EVNG...THIS WL EFFECTIVELY SPLIT PCPN INTO TWO AREAS...RMNDR OF
WAA/OVERRUNNING PCPN PRIMARILY TO THE E AND S OF KSTL AND THE SRN
EDGE OF THE DEF ZONE ACRS THE NRN FA (WHERE PCPN SHD BE ALL SN BY
THIS TIME). MDLS INDICATING PRETTY GOOD SIGNAL THAT AT THE PT
WHERE LWR AMS GETS CD ENUF TO SUPPORT OTR PCPN TYPES THAN
LIQUID...PCPN WL BE NRLY ENDING...LEAVING LTL POTNL FOR ICE OR
SNOW ACCUMS XPCT IN ADVSRY OR WRNG AREAS TDA. ACRS THE FAR N...
STILL ON THE EDGE WITH REGARDS TO DEF ZONE...BUT CLOSE ENUF TO
PLACE THEM IN SOME MINOR SNOW ACCUMS THIS EVNG BFR THIS FEATURE
PULLS OUT BY MDNGT. TENDED TO GO ABV GUIDANCE WHERE CLDS WL
LINGER THE LONGEST...THKS TO LLVL CYC FLO...IN THE NERN THIRD OF
FA...OTRW GUIDANCE TEMPS ACCEPTED.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...ICE STORM WARNING FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY FOR
MOZ018...MOZ019...MOZ026...MOZ027...MOZ034...MOZ035.
FLOOD WATCH FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY FOR
MOZ036...MOZ041...MOZ042...MOZ047...MOZ048...MOZ049...
MOZ050...MOZ051...MOZ052...MOZ059...MOZ060...MOZ061...
MOZ062...MOZ063...MOZ064...MOZ065...MOZ072...MOZ073...
MOZ074...MOZ075...MOZ084...MOZ085...MOZ099.
WINTER WEATHER ADVISORY FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY
FOR MOZ036...MOZ041...MOZ042...MOZ047...MOZ048...MOZ050.
.IL...FLOOD WATCH FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY FOR
ILZ058...ILZ059...ILZ060...ILZ064...ILZ065...ILZ069...
ILZ070...ILZ074...ILZ079...ILZ097...ILZ098...ILZ099...
ILZ100...ILZ101...ILZ102.
ICE STORM WARNING FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY FOR
ILZ095...ILZ096.
WINTER WEATHER ADVISORY FROM 3 AM WEDNESDAY UNTIL 6 PM WEDNESDAY
FOR ILZ097.
&&
TESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 536 AM CST WED JAN 5 2005 ILZ095-096-MOZ018-019-026-027-034-035-061200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY- 536 AM CST WED JAN 5 2005 ...ICE STORM WARNING REMAINS IN EFFECT THROUGH 6 PM CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN WILL BECOME MIXED WITH SLEET TODAY AND EVENTUALLY CHANGEOVER TO ALL SNOW DURING LATE THIS AFTERNOON AND THIS EVENING. ICE ACCUMULATIONS BETWEEN ONE QUARTER AND ONE HALF INCH ARE EXPECTED. IN ADDITION...SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE BY MIDNIGHT TONIGHT BEFORE THE PRECIPITATION ENDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT PERSONNEL ARE ENCOURAGED TO REPORT ICE AND SNOW ACCUMULATION. ILZ097-MOZ036-041-042-047-048-050-061200- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL- 536 AM CST WED JAN 5 2005 ...WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM CST TODAY... ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL FALL DURING THE DAY TODAY...ALLOWING THE RAIN TO CHANGE TO FREEZING RAIN. FREEZING RAIN WILL THEN BECOME MIXED WITH SLEET AND SNOW LATER TODAY WITH MUCH OF THE PRECIPITATION ENDING BY EARLY EVENING. ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE EXPECTED. LITTLE OR NO SNOW ACCUMULATION IS ANTICIPATED. IN ADDITION...DUE TO THE HEAVY RAINFALL FROM SUNDAY NIGHT AND THE CONTINUED STATE OF SATURATED GROUND ACROSS PORTIONS OF THE AREA...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. UP TO 2 INCHES OF ADDITIONAL RAIN IS LOCALLY POSSIBLE IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT PERSONNEL ARE ENCOURAGED TO REPORT ICE AND SNOW ACCUMULATION...AS WELL AS ANY FLOODING AND HEAVY RAINFALL. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-061200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 536 AM CST WED JAN 5 2005 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY FOR AREAS SOUTH AND EAST OF ST LOUIS CITY. TEMPERATURES WILL THEN FALL DURING THIS AFTERNOON AND EVENING...WITH THE AIR EVENTUALLY GETTING COLD ENOUGH TO ALLOW THE RAIN TO BRIEFLY MIX WITH OR CHANGEOVER TO FREEZING RAIN...SLEET AND SNOW BEFORE ENDING AREAWIDE BY MID EVENING. DUE TO THE RATHER BRIEF NATURE OF THE CHANGEOVER TO WINTRY PRECIPITATION...NO ICE OR SNOW ACCUMULATIONS ARE EXPECTED...ALTHOUGH UNTREATED ROADWAYS MAY BECOME SLICK IN SPOTS. IN ADDITION...DUE TO THE HEAVY RAINFALL FROM SUNDAY NIGHT AND THE CONTINUED STATE OF SATURATED GROUND ACROSS PORTIONS OF THE AREA...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. UP TO 2 INCHES OF ADDITIONAL RAIN IS LOCALLY POSSIBLE IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT PERSONNEL ARE ENCOURAGED TO REPORT ANY FLOODING AND HEAVY RAINFALL. TES
The national radar mosaic for the moment the first event began.
13 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434048, 5434049, 5434050, 5434051, 5434052, 5434053, 5434054, 5434055, 5434056, 5434057, 5434058, 5434059, 5434060.